MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY; CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY; CATHETER, PERCUTANEOUS
Model Number G03831
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - phone number: (b)(6).H3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the balloon of a cook coda lp balloon ruptured during use.The cook coda lp balloon was flushed and air was removed during preparation.The cook coda lp balloon was inserted into a competitor's 18 french sheath, and inflation was initiated on the proximal side of a competitor's stent graft using a 20 cc syringe filled with a 3:1 mixture of saline and contrast.The balloon ruptured before it could be "crimped onto the stent graft".The cook coda lp balloon use was discontinued.Another cook coda lp balloon from the same lot was used and the procedure was completed without issue.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 10sep2025.The balloon was inflated on the proximal side of the graft.There was no angulation or vessel calcification at or near the inflation site.Imaging, planning and sizing, nor photos of the device can be provided for the investigation.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: d9.Investigation ¿ evaluation: it was reported that the balloon of a cook coda lp balloon ruptured during use.The balloon was flushed, and air was removed during preparation.The balloon was inserted into a competitor's 18 french sheath, and inflation was initiated on the proximal side of a competitor's stent graft using a 20-cc syringe filled with a 3:1 mixture of saline and contrast.The balloon ruptured before it could be "crimped onto the stent graft", so it's use was discontinued.There was no angulation or vessel calcification at or near the inflation site.Imaging, planning and sizing, nor photos of the device can be provided for the investigation.Another cook coda lp balloon from the same lot was used, and the procedure was completed without issue.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), drawing, manufacturing instructions, and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one used device.It was visually confirmed the balloon was torn circumferential.Imaging was not provided to cook for review.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device found that one device from the lot did not pass quality control inspections; however, the affected product was scrapped/re-worked prior to release from cook.A complaint history search identified no other events reported for the related failure mode.Cook did not review product labeling.The manufacturer does not apply an ifu (instructions for use) for this product.Instructions for use are applied by the local distribution partner.Evidence provided by the complaint facility, device failure analysis, dhr, complaint history, and manufacturing documents suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook was unable to determine a definitive cause for the failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY; CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23043053
Report Number1820334-2025-01141
Device Sequence Number10054162
Product Code DQY
UDI-Device Identifier00827002038318
UDI-Public(01)00827002038318(17)280710(10)16688348
Combination Product (Y/N)N
PMA/510(K) Number
K150970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03831
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number16688348
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer09/10/2025
12/03/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date09/19/2025
12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE DRY SEAL SHEATH 18 FRENCH; GORE EXCLUDER
Patient SexUnknown